Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    no period
    avatar
    An_248970 posted:
    am wondering how long befor my period starts since i stopped using the depo
    Reply
     
    avatar
    georgiagail responded:
    Because this is an injection, the residual effects of this birth control (i.e., lack of menstruation) can remain for a number of months after one stops getting the injections.

    It's not unusual to go 6 to 10 months before fertility returns.

    Gail
     
    avatar
    Tristan20 responded:
    I took that shot at the beginning of the year, and it should have ended April 30th. My first period after that was in July, I believe. Before the depo, my periods were at irregular intervals and ranged from very light to horribly painful and heavy. During the depo, I was constantly spotting and it was so annoying. After I stopped using it, I continued spotting for about three weeks or so, and my periods have all been fairly regular and mild. Everyone is different though--the doctor said most people gain weight on that shot and I lost about ten pounds on it. Your body will get back into the groove eventually!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.